Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 24, 2021, 5:24 PM EDT for Osceola County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 24, 2021, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 55
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS82 KMLB 242124
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Tue Aug 24 2021
FLZ053-242200-
Osceola FL-
524 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of north central
Osceola County through 600 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho and Osceola Heritage Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2821 8123 2811 8128 2816 8145 2834 8134
TIME...MOT...LOC 2124Z 123DEG 5KT 2818 8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 4:13 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 24, 4:13 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 413 PM EDT Tue Aug 24 2021 .DISCUSSION... Currently-Tonight...Some occasional breaks in the mid-high level clouds have occurred today, allowing temps to reach into the upper 80s/low 90s. However, the cloud cover and some drier air aloft has largely limited any convective development through mid afternoon as the east coast sea breeze has shifted inland. Scattered showers and storms are still possible across the interior through late day into this evening, especially near to NW of the I-4 corridor where boundary collisions are most likely and where greater moisture exists. Moderate steering winds out of the southwest, will push any storms toward the northeast, with the potential for some of this activity to reach back toward the coast, mainly near to north of the Cape through the evening hours. Convection will then diminish, with rain chances generally ending after midnight. Drier air and cold temps aloft (around -7/-9C at 500mb), will allow for some stronger storms, producing frequent lightning strikes, gusty winds around 40-50 mph, small hail, and locally heavy rainfall. Wed...Mid-upper level trough/low over the Bahamas will move W/NW and approach FL later tomorrow afternoon, with sfc ridge axis across the area gradually lifting northward. The resulting low level E/SE flow will allow the east coast sea breeze to develop and push inland a little earlier and faster through the day. Overall moisture actually decreases ahead of the approach of the disturbance aloft, and combined with the deepening easterly flow, this should lead to below normal rain chances tomorrow with rain chances generally 20-40 percent. Greatest coverage will be focused inland through the afternoon. However, onshore moving showers and isolated storms may increase along the Treasure Coast later into the afternoon as the trough aloft nears this area. Thu-Fri...The upper level trough will cross the area and depart northwestward through late week as high pressure over the Atlantic continues to creep westward towards the mid-Atlantic states north of Florida. Easterly flow will will favor early development and quick westward progression of the east coast sea breeze. That said, the unsettled weather pattern aloft, continuous onshore flow with PWATs near or over 2", especially on Friday, will support higher rain chances with coastal showers and thunderstorms moving on shore through the entire mid-term period. Warmer air aloft, however, will help limit development of any stronger thunderstorms. Sat-Mon...(Modified Previous Discussion) Mid-level high pressure along the mid- Atlc coast will be fairly slow to move, but eventually gets nudged inland and across the southeast U.S. and Deep South into the weekend while on a gradual weakening trend into early next week. Fairly deep ERLY flow will continue thru the extended across the FL peninsula, though wind speeds do diminish later in the weekend and early next week. Mid-level temps will be fairly warm at -5.5C to -6.5C with minimal shortwave energy. This combined with deep easterly flow, am hesitant going higher than the current 50pct PoPs for showers, as well as "isolated" mention for storms, though will not rule out potential for SCT storms. This regime also favors highest chances for precip along the coast for overnight/morning periods and over the interior for the afternoon/early evening. At some point we may need to take a look at nighttime convergence along the coast while we maintain a higher "low-level" onshore wind flow through Sun for locally heavy rainfall potential of "low-topped"/training convection. Confidence is low here, but something for future forecasts to keep in mind. If heavy rainfall potential does come into play along the coast, PoPs will in fact have to be adjusted upward here. For highs continue to favor U80s/near 90F for the coast and L90s well into the interior. Overnight lows remain mild in the 70s. && .AVIATION...While cloud cover and drier mid-level air has limited convective development so far, scattered showers and storms are still possible near to NW of the I-4 corridor into late afternoon and early evening. Any storms that develop will push northeast and may reach back toward the coast especially from TIX northward this evening. Initially have kept VCTS mentioned over the interior and for these coastal sites due to the uncertainty in overall coverage, but tempo groups may need to be added as convection development unfolds. && .MARINE... Tonight...A few storms producing gusty winds may be able to push offshore from the Cape northward this evening increasing winds and seas briefly. Otherwise, winds will be out of the E/SE around 10-15 knots, with seas 2-3 feet. Wed-Sat...(Modified Previous Discussion) Surface high pressure ridging remains displaced north of the local waters thru the extended. An onshore wind component will be present for all of the extended becoming fairly deep late Wed into the weekend. Much of the ISOLD- SCT precip will be of the showery nature with embedded ISOLD lightning storms also present. Wed overnight into Thu may be the "wettest" with an easterly wave moving across the area. Wind speeds will remain below 15 kts into Wed, then increase over the open Atlc 15-18 kts Thu and we could maintain some periods of similar speeds into Thu night. From here onward, the forecast is for speeds 11-16 kts. Some low confidence with models for seas presently. Initial 2-4 ft seas early Wed begin to build with an easterly swell 4-6 ft Wed overnight across the Gulf Stream. Cautionary Statements may be necessary and could carry for the offshore waters into Fri, with some 4-6 ft seas. Seas finally begin to subside Fri overnight/Sat morning for the offshore waters (4-5 ft) with this trend continuing slowly into the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 77 88 / 40 30 20 70 MCO 76 94 76 90 / 40 30 20 70 MLB 77 90 78 88 / 20 20 40 70 VRB 75 91 76 89 / 10 30 50 70 LEE 76 93 76 90 / 50 40 20 70 SFB 75 93 76 88 / 50 30 20 70 ORL 76 93 76 89 / 50 30 20 70 FPR 75 90 75 88 / 10 30 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM/AVIATION...Weitlich MID TERM....Haley/Watson
Hazardous weather outlook, Aug 24, 10:25 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1025 AM EDT Tue Aug 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1025 AM EDT Tue Aug 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to develop this afternoon and early evening across east central Florida with highest coverage across the interior, especially to the north and west of Interstate 4. Storm motion will be generally to the north or northeast up to 15 to 25 mph but could be slower and more erratic across Okeechobee County and the Treasure Coast. Strongest activity will be capable of producing frequent lightning, small hail, and wind gusts up to 50 mph. .FLOOD IMPACT... Some locations may receive localized heavy rainfall amounts of 2 to 3 inches in a short time span in slower moving storms, which could result in minor flooding of low lying and poor drainage areas. The more favored area would be across the interior, primarily north of Orlando. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. If entering the surf, only do so within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Highest potential for lightning storms will be over inland lakes this afternoon and evening, although some storms could still move offshore, mainly north of Cape Canaveral. Storm motion expected to be north to northeast at 15 to 20 knots but may slower and more erratic toward the Treasure Coast. Strongest storms today could produce strong winds of 40 to 45 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered lightning storms are expected each afternoon and evening through the upcoming weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with the strongest storms. Boating conditions will deteriorate from Wednesday night into late week as onshore winds increase and easterly swells build seas across the local Atlantic waters. This may also produce rough surf at area beaches as well as a moderate to high risk of rip currents. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Weitlich
In the hours before
Special weather statement, Aug 24, 5:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Tue Aug 24 2021
FLZ053-242200-
Osceola FL-
524 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of north central
Osceola County through 600 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Saint Cloud, West Lake Toho and Osceola Heritage Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2821 8123 2811 8128 2816 8145 2834 8134
TIME...MOT...LOC 2124Z 123DEG 5KT 2818 8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:03 PM EDT | Areal Flood Advisory | MLB | Brevard | 87 min |
| Aug 23, 8:07 PM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| Aug 23, 8:21 PM EDT | Special Marine Warning | MLB | 74 min | |
| Aug 24, 5:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 24, 6:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 24, 6:26 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| Aug 24, 6:44 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Aug 24, 6:54 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Aug 24, 7:16 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| Aug 24, 7:22 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 83 min |
| Aug 24, 7:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Aug 24, 7:52 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.